Disclaimer: Information in questions, answers, and other posts on this site ("Posts") comes from individual users, not JustAnswer; JustAnswer is not responsible for Posts. Posts are for general information, are not intended to substitute for informed professional advice (medical, legal, veterinary, financial, etc.), or to establish a professional-client relationship. The site and services are provided "as is" with no warranty or representations by JustAnswer regarding the qualifications of Experts. To see what credentials have been verified by a third-party service, please click on the "Verified" symbol in some Experts' profiles. JustAnswer is not intended or designed for EMERGENCY questions which should be directed immediately by telephone or in-person to qualified professionals.
my mother is 83 yrs old, has dementia/alzhiemers. She is in a nursing facility and they have been giving her Haldol when needed, recently they started giving it to her twice daily and as needed. For the past 3 weeks now she has become incoherant most of the time, makes no sense when talking, can hardly walk and will NOT sleep at night. She is exremely anxious, not wanting to sit still for any length of time. Her tongue is constantly out and moving. I'm wondering why they keep giving it to her when the FDA does not recommend it. Has anyone else had this problem. I don't want her to die because the nursing facility doesn't have the time or staff to tend to her. They tell me if they take her off this medication and she "acts" out they will remove her from the facility.